MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA BIPOLAR HEADS; 316LVM BIPOLAR HEAD Ø28 X 58

MEDACTA INTERNATIONAL SA BIPOLAR HEADS; 316LVM BIPOLAR HEAD Ø28 X 58
Model Number 25060.2858
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 11/07/2025
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2025, primary surgery with hip hemiartroplasty.The sales representative was in the or and no criticism in the bipolar assembly was reported.No traumatic events reported after the primary, but the surgeon suspects that the patient could have done inadequate movements.The patient has average-low activity level.On (b)(6) 2025, the cocr head detached from the bipolar head while remaining engaged on the stem.The surgeon who had performed the initial surgery carried out a closed reduction and applied a brace.However, the head dissociated from the bipolar again on (b)(6) 2025, making a second intervention necessary.The revision surgery was performed on (b)(6) 2025.The surgeon converted the construct to a total hip prosthesis, retaining only the stem implanted during the primary.
 
Additional Manufacturer Narrative
Batch reviews performed on 18 november 2025: lot 2423365: (b)(4) items manufactured and released on 31-jan-2025.Expiration date: 2030-01-15.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Lot 2500876: (b)(4) items manufactured and released on 15-apr-2025.Expiration date: 2030-03-24.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Clinical evaluation performed by medacta medical affairs manager: a revision surgery was performed approximately two months after the primary implantation of a hip endoprosthesis due to recurrent dissociation between the metal head and the bipolar head.There were two episodes: the first was managed with a closed reduction, while the second required reoperation with conversion to a tha.The available x-ray images clearly show the dislocation.Given the short interval from the primary surgery, it is likely that this complication stems from an intraoperative issue during the positioning of the bipolar head on the femoral head, where the impaction may not have been sufficiently effective.However, we cannot be definitively certain, and an exhaustive conclusion cannot be drawn with the available information.Root cause:the most plausible root cause of the event is insufficient intraoperative impaction of the cocr head into the bipolar head, leading to an incomplete resulting in recurrent dissociation during early postoperative activity.No manufacturing or design issues were identified, and a definitive root cause cannot be confirmed due to incomplete information, but intraoperative assembly remains the most consistent explanation with the available evidence.
 
Additional Manufacturer Narrative
Inspection performed by r&d project manager: from the event description and from the components received we can see that the bipolar head 25060.2858 316lvm bipolar head ø28 x 58 was found disassembled, possibly as a result of steam sterilization; therefore, verification of any device-related issue was not feasible.Based on the x-rays received and the information available, the root cause of the dislocation could not be determined.The complication may potentially be associated with an intraoperative issue during the positioning of the bipolar head onto the femoral head.Root cause: the most plausible root cause of the event is insufficient intraoperative impaction of the cocr head into the bipolar head, leading to an incomplete resulting in recurrent dissociation during early postoperative activity.No manufacturing or design issues were identified, and a definitive root cause cannot be confirmed due to incomplete information, but intraoperative assembly remains the most consistent explanation with the available evidence.

Brand Name
BIPOLAR HEADS
Common Device Name
316LVM BIPOLAR HEAD Ø28 X 58
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro 6874
SZ  6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro 6874
SZ   6874
MDR Report Key23669503
Report Number3005180920-2025-01179
Device Sequence Number21257608
Product Code KWY
UDI-Device Identifier07630030843877
UDI-Public07630030843877
Combination Product (Y/N)N
PMA/510(K) Number
K091967
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number25060.2858
Device Lot Number2423365
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/20/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/11/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/28/2025
Supplement Report FDA Received Date03/09/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/31/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown
Patient Weight95 KG